MAUDE Adverse Event Report: ST. JUDE MEDICAL BRK¿ XS TRANSSEPTAL NEEDLE, 98 CM LENGTH; TROCAR

ST. JUDE MEDICAL BRK¿ XS TRANSSEPTAL NEEDLE, 98 CM LENGTH; TROCAR
Model Number G407211
Medical Device Problem Codes Fracture (1260); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 01/15/2025
Type of Reportable Event Serious Injury
Event or Problem Description
During an atrial fibrillation procedure, a pericardial effusion occurred which required a pericardiocentesis to stabilize the patient.Because the handle of the needle broke while performing transeptal puncture (the proximal part of the device outside of the patient, a pericardiac effusion occurred and a pericardiocentesis was performed to stabilize the patient.Because the patient was fine, the physician decided to continue the procedure with a 2nd needle.The procedure was completed and the patient is fine.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h2, h3, h6.One brk transseptal needle was received for evaluation.The needle stopcock assembly was detached and not returned.Visual inspection revealed the needle had been bent in multiple locations.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the needle damage could not be conclusively determined.The cause of the cardiac perforation remains unknown.Per the ifu, cardiac perforation is a known risk during the use of this device.

Brand Name
BRK¿ XS TRANSSEPTAL NEEDLE, 98 CM LENGTH
Common Device Name
TROCAR
Manufacturer (Section D)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
Manufacturer (Section G)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS   1897-4050
Manufacturer Contact
wendy mccarty
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key21210671
Report Number3008452825-2025-00034
Device Sequence Number3943216
Product Code DRC
UDI-Device Identifier05414734205153
UDI-Public(01)05414734205153(10)10609742(17)271031
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG407211
Device Catalogue NumberG407211
Device Lot Number10609742
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2025
Supplement Date Received by Manufacturer04/11/2025
Initial Report FDA Received Date01/22/2025
Supplement Report FDA Received Date04/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown